Hello... I just started Ortho Sunday morning. By Sunday evening, I was feeling really sick to the stomach and I was in bed all day yesterday and am STILL feeling nauseous and dizzy today. I called in sick to work because of it. I am wanting to make sure that this really IS because of the pill and not just some random bug which is why I am continuing the pill. I was really nervous about taking it as it is not like some regular Advil or other pain reliever. Is it normal to feel sick?
The funny thing is that this morning I was looking at the possible side effects with the little information packet that came with them... it said that if any of these side effects bother you, then to contact your doctor. *laughs* Well, DUH. I hope that I don't have to live the rest of my life feeling constantly nauseous!!!
OH! And by the way, Alaska... My first Planned Parenthood visit went well. I was so nervous that I was shaking like a leaf but it went okay. One small leap for (wo)man...
------------------ "I've learned that no matter what happens, or how bad it seems today, life does go on, and it will be better tomorrow."
Glad to hear your PP appointment went good! It's really not as bad as it seems ... Just think, this was your first, and you need to go at least once a year from now on. You'll be a pro at it in a few years
On to your question ... Yes, the birth control pill does tend to make some people feel sick for the first few months. It will take your body at least one full cycle to adjust to the different levels of hormones. I had the same problem when i started, and my nanny (grandmother, a retired practical nurse) suggested that i take my pill at night with a motion sickness pill (anti nauseant) ... And guess what? It worked I also found that carrying crackers or something around w/ me at all times helped, b/c the hungry feeling was automatically making me feel sick, due to the fact that my tummy was always upset ...
Different pills affect different people in different ways.
When I started OrthoTriCyclen, I felt sick to my stomach for probably the first week. Your doctor probably mentioned to you that that is one of the side effects that can occur and should go away within the first three months. My doctor told me that if I found it was making me nauseated, then I should take it at night, right before bed. (This doesn't necessarily stop the nausea, but you won't notice it if you're asleep)
Chances are, it'll go away. If it doesn't, then call your doctor. Definately call your doctor for further instructions though if it's interrupting your normal schedule.
Ortho TriCyclen is a notoriously strong batch of hormones. If your body doesn't adjust to them soon (i.e., the nausea and bloating don't go away), it may be a darn good idea to go see your doctor again and ask to change to a different Pill formula with a lower dosage.
------------------ Living proof that it's hip to be square .
Posts: 12677 | From: Los Angeles, CA ... somewhere off the 10 | Registered: Jul 2000
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.